Nebraska, 2007

Hail in Nebraska, June 5, 2007

June 5, 2007 · NWS CYS · 1 event in 1 county or zone

A severe storm produced some hail over western Scotts Bluff county.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CYS wrote it up.

A severe storm produced some hail over western Scotts Bluff county.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 5, 12:47 PM MST, 3 hours 41 minutes earlier.

Area forecast discussion, Jun 5, 12:47 PM MST, 3 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
147 PM MDT TUE JUN 5 2007

.SHORT TERM...CONVECTION HAS BEEN FORMING AT MIDDAY OVER CARBON AND
ALBANY COUNTIES AHEAD OF THE APPROACHING SHORTWAVE TROUGH.  STILL
EXPECT STORMS TO INTENSIFY AND BECOME MORE WIDESPREAD OVER THE EAST
PART OF THE CWA THROUGH THE REST OF THE AFTERNOON AND EVENING.  THE
CAP SHOULD BE BROKEN BY MID AFTERNOON IN MOST PLACES ALLOWING THE
1000 TO 1500 J/KG CAPE TO BE REALIZED.  LARGE HAIL AND STRONG WINDS
WILL BE THE PRIMARY THREAT WITH THE SUPERCELLS...WITH ENOUGH LOW
LEVEL SHEAR EXPECTED AT THE 0-1KM LAYER FOR A FEW TORNADIC STORMS.
18Z LAPS INFORMATION POINTS TO NORTHERN GOSHEN AND PLATTE COUNTIES
AS THE MOST LIKELY PLACES FOR TORNADIC STORMS.  THE SHORTWAVE TROUGH
WILL MOVE EAST OF THE CWA BY LATE EVENING...ENDING MOST OF THE
THUNDERSTORMS THREAT.  THE SURFACE WARM FRONT WILL MOVE EAST INTO
THE PANHANDLE EARLY TONIGHT WITH THE SHORTWAVE TROUGH.  DRIER AIR
WILL BE BEHIND THE WARM FRONT.  THE FRONT WILL ALSO ACT TO KEEP THE
SURFACE PRESSURE GRADIENT TIGHT OVER AT LEAST THE EAST PART OF THE
NEBRASKA PANHANDLE FOR GUSTY SOUTHERLY WINDS.  THE UPSTREAM UPPER
LOW WILL MOVE EAST AND MODELS PLACE IT SIMILARLY OVER WESTERN
WYOMING BY 00Z THURSDAY.  THE ASSOCIATED SURFACE FRONT WILL MOVE
THROUGH THE CWA WEDNESDAY AFTERNOON WITH MODEL RUNS OF THE PAST FEW
DAYS INDICATING SIMILAR TIMING.  BEHIND THE FRONT WILL BE COOLER
TEMPERATURES AND STRONG WEST OR NORTHWEST WINDS WITH GUSTS TO 40
KNOTS LIKELY.  THE AIRMASS BEHIND THE FRONT WILL ALSO BE DRIER.
DIFFLUENT FLOW ALOFT AND THE LEFT EXIT REGION OF THE 250 MB JET
WILL PROVIDE FAVORABLE SYNOPTIC LIFT FOR CLOUDS AND PRECIPITATION.
THAT LIFT WILL BE SOMEWHAT COUNTERACTED BY THE DRIER AND WESTERLY
WIND FLOW AT THE SURFACE.  HAVE KEPT SCATTERED POPS GOING FOR NOW
BY WEDNESDAY AFTERNOON.  TEMPERATURES TONIGHT WILL BE VERY MILD
WITH COOLER TEMPERATURES IN ESPECIALLY THE WEST PART OF THE CWA
FOR WEDNESDAY.  MODELS FAIRLY CLOSE FOR THIS FORECAST AND HAVE GOOD
RUN TO RUN CONSISTENCY.

.LONG TERM...WEDNESDAY NIGHT THRU TUESDAY...WINDY START TO THE LONG
TERM AS UNUSUALLY STRONG LOW PUSHES INTO THE DAKOTAS WED
NITE...WITH STRONG GRADIENT PRODUCING NORTHWEST DOWNSLOPE FLOW
AND STRONG POST FRONTAL WINDS FOR WED NITE AND THU. WILL KEEP
SHOWERS AND A FEW THUNDERSTORMS IN THE GRIDS FOR THU AND THU NITE AS
AREA CONTINUES UNDER CYCLONIC FLOW ALOFT. AS DAKOTAS LOW MOVES
EAST...EXPECT A PERIOD OF QUASI-ZONAL FLOW FOR FRI AND
SAT...TRANSITIONING TO SOUTHWEST FLOW ALOFT ON SUN AS THE NEXT
SYSTEM DROPS INTO THE PACIFIC NORTHWEST. SO OTHER THAN THE
DIURNALLY DRIVEN AFTERNOON AND EVENING SHOWER OR STORM...GENERALLY
DRY PERIOD FOR THE WEEKEND AND INTO EARLY NEXT WEEK.

&&

.AVIATION...THUNDERSTORMS WILL BE FAIRLY WIDESPREAD OVER THE CWA
THROUGH THE EVENING...WITH IMPROVEMENT FROM WEST TO EAST.  MVFR
CEILINGS AND VISIBILITIES WILL BE COMMON WITH THE STORMS.  SOME
OF THE STORMS WILL ALSO BE STRONG AND PRODUCE HAIL AND STRONG
WIND GUSTS.  DRIER AIR WILL SPREAD OVER THE CWA FROM WEST TO
EAST EARLY TONIGHT...WITH VFR CONDITIONS ASSOCIATED.  SOUTH WINDS
WILL GUST TO 30 KNOTS THROUGH TONIGHT IN THE NEBRASKA PANHANDLE.
WINDS WILL SHIFT TO WESTERLY BEHIND A COLD FRONT WEDNESDAY
AFTERNOON WITH GUSTS TO 35 KNOTS.  THE WINDS WILL PRODUCE TURBULENCE
BELOW 3000 FEET AGL.

&&

.FIRE WEATHER...FUELS REMAIN TOO MOIST FOR ANY CRITICAL FIRE WEATHER
SITUATION THROUGH THE EARLY EVENING.  HOWEVER...IN THE LOWER
ELEVATIONS OF CARBON COUNTY...TEMPERATURES WILL BE BETWEEN 75 AND
80...RELATIVE HUMIDITIES BETWEEN 15 AND 20 PERCENT AND WIN GUSTS TO
35 MPH.  STRONG WINDS WILL BE OVER THE NEBRASKA PANHANDLE TONIGHT
AND OVER THE ENTIRE DISTRICT WEDNESDAY THROUGH THURSDAY.  THE
TEMPERATURES WILL COOL DURING THAT TIME AND RELATIVE HUMIDITIES WILL
BE HIGHER.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

WEILAND/EISE
Hazardous weather outlook, Jun 5, 9:05 AM MST, 7 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1005 AM MDT TUE JUN 5 2007

WYZ061>066-061130-
SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-
LARAMIE VALLEY-LARAMIE RANGE-
1005 AM MDT TUE JUN 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SOME WEAK THUNDERSTORMS WILL OCCUR OVER MUCH OF THE REGION THIS
AFTERNOON AND EVENING.  GUSTY WINDS TO 45 MPH WILL OCCUR WITH A FEW
OF THE STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A STRONG COLD FRONT WILL BLOW THROUGH THE REGION ON WEDNESDAY
AFTERNOON...BRINGING WITH IT A CHANCE OF THUNDERSTORMS.  IT WILL
ALSO BE WINDY WITH SOME GUSTS TO 45 MPH.  THE WINDS WILL LINGER INTO
THURSDAY WITH SIMILAR GUSTS LIKELY.  IT WILL BE COLD ENOUGH FOR SOME
SNOW SHOWERS IN THE MOUNTAINS WEDNESDAY NIGHT AND THURSDAY.

FOR FRIDAY THROUGH MONDAY...THERE WILL BE A FEW LATE DAY
THUNDERSTORMS AROUND EACH DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ001>003-019>021-054-055-WYZ059-060-067>070-061130-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-PLATTE-GOSHEN-CHEYENNE FOOTHILLS-
PINE BLUFFS-
1005 AM MDT TUE JUN 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL DEVELOP NEAR THE LARAMIE RANGE EARLY THIS
AFTERNOON...AND SPREAD EAST THROUGH THE NEBRASKA PANHANDLE THIS
AFTERNOON INTO EARLY THIS EVENING.  WITH MOIST SOUTHERLY WINDS OVER
THE PLAINS...SOME OF THE STORMS WILL BECOME SEVERE WITH LARGE HAIL
AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A STRONG COLD FRONT WILL BLOW THROUGH THE REGION ON WEDNESDAY
AFTERNOON AND EVENING...BRINGING WITH IT A CHANCE OF THUNDERSTORMS
TO MOST AREAS.  IT WILL ALSO BE WINDY WITH SOME GUSTS TO 40 MPH.
THE WINDS WILL LINGER THROUGH WEDNESDAY NIGHT...AND INCREASE ON
THURSDAY WITH WIDESPREAD GUSTS OF 45 TO 55 MPH POSSIBLE.

FOR FRIDAY THROUGH MONDAY...THERE WILL BE A FEW LATE DAY
THUNDERSTORMS AROUND EACH DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING
OVER SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WEILAND

The radar

The Cheyenne radar (KCYS), 117 km away, was scanning. The volume nearest the first event began at 23:26 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Scotts Bluff

When
June 5, 4:28 PM MST
Where
Scotts Bluff County, Morrill
Measured
0.75 in hail
Reported by
Public
Coordinates
41.970, -103.930

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2007Every state in 2007This day in weather historyWarnings in Nebraska, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 26824.